Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Jacksonville, FL

January 25, 2011Alachua County, Marion County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 25, 2011, 4:36 PM EST for Alachua County, Marion County, Putnam County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2011, 4:36 PM EST (21:36 UTC)
Expired
Jan 25, 2011, 5:15 PM EST
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Marion County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 5:00 PM ESTTSTM WND DMG3 Sw Silver Springs Sho, FLBROADCAST MEDIA REPORTED DAMAGE TO FENCES AND POOL SCREENS ON SE 64TH AVENUE IN THE BELLEVIEW AREA. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 25, 2:07 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS52 KJAX 252136
SVRJAX
FLC001-083-107-252215-
/O.NEW.KJAX.SV.W.0002.110125T2136Z-110125T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EST TUE JAN 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
  MARION COUNTY IN NORTHERN FLORIDA
  WESTERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 515 PM EST

* AT 436 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 12 MILES WEST OF OCALA AIRPORT TO 11
  MILES SOUTHWEST OF OCALA AIRPORT TO 32 MILES SOUTHWEST OF LAKE
  WEIR...OR ALONG A LINE EXTENDING FROM RAINBOW LAKES ESTATES TO 12
  MILES SOUTHEAST OF RAINBOW LAKES ESTATES TO 17 MILES SOUTHEAST OF
  BEVERLY HILLS...AND MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OCALA
  AIRPORT...OCALA...ANTHONY...SPARR...CROSS CREEK...CITRA...SANTOS...
  LAKE WEIR...WEIRSDALE...OCKLAWAHA...SILVER SPRINGS SHORES...FORT
  MCCOY...MOSS BLUFF...ORANGE SPRINGS...LYNNE...INTERLACHEN...SALT
  SPRINGS...JUNIPER SPRINGS...HOLLISTER AND FLORAHOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

&&

LAT...LON 2901 8239 2922 8246 2923 8240 2944 8241
      2980 8185 2933 8165 2931 8167 2928 8163
      2905 8163 2904 8165 2896 8165 2895 8230
TIME...MOT...LOC 2136Z 214DEG 54KT 2930 8234 2912 8224
          2877 8228

$$

ENYEDI
2 follow-up statements
420 
WWUS52 KJAX 252151
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EST TUE JAN 25 2011

FLC001-083-107-252215-
/O.CON.KJAX.SV.W.0002.000000T0000Z-110125T2215Z/
ALACHUA FL-MARION FL-PUTNAM FL-
451 PM EST TUE JAN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR WESTERN PUTNAM...MARION AND SOUTHEASTERN ALACHUA COUNTIES...

AT 451 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MCINTOSH TO ANTHONY TO 12
MILES SOUTHWEST OF SUMMERFIELD...OR ALONG A LINE EXTENDING FROM 8
MILES WEST OF CITRA TO OCALA TO 15 MILES WEST OF THE VILLAGES...
MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS
CREEK...CITRA...SANTOS...LOCHLOOSA...SUMMERFIELD...LAKE WEIR...
WEIRSDALE...BELLEVIEW...BURBANK...OCKLAWAHA...SILVER SPRINGS
SHORES...FORT MCCOY...ORANGE SPRINGS...MOSS BLUFF...JOHNSON...
LYNNE...HOG VALLEY...INTERLACHEN...SALT SPRINGS...MANNVILLE...JUNIPER
SPRINGS...HOLLISTER AND FLORAHOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

&&

LAT...LON 2944 8232 2977 8190 2980 8185 2933 8165
      2931 8167 2928 8163 2905 8163 2904 8165
      2896 8165 2895 8225
TIME...MOT...LOC 2151Z 214DEG 54KT 2949 8219 2931 8209
          2896 8214

$$

ENYEDI
449 
WWUS52 KJAX 252206
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EST TUE JAN 25 2011

FLC001-252216-
/O.CAN.KJAX.SV.W.0002.000000T0000Z-110125T2215Z/
ALACHUA FL-
506 PM EST TUE JAN 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALACHUA COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

LAT...LON 2895 8212 2941 8214 2957 8175 2933 8165
      2931 8167 2928 8163 2905 8163 2904 8165
      2896 8165
TIME...MOT...LOC 2206Z 214DEG 54KT 2968 8204 2950 8194
          2915 8200

$$

FLC083-107-252215-
/O.CON.KJAX.SV.W.0002.000000T0000Z-110125T2215Z/
MARION FL-PUTNAM FL-
506 PM EST TUE JAN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SOUTHERN PUTNAM AND EASTERN MARION COUNTIES...

AT 506 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF HOG VALLEY TO HOG VALLEY TO SILVER SPRINGS SHORES...OR
ALONG A LINE EXTENDING FROM MELROSE TO 7 MILES NORTH OF FORT MCCOY TO
8 MILES SOUTHEAST OF OCALA...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYNNE...HOG VALLEY...SALT SPRINGS AND JUNIPER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

&&

LAT...LON 2895 8212 2941 8214 2957 8175 2933 8165
      2931 8167 2928 8163 2905 8163 2904 8165
      2896 8165
TIME...MOT...LOC 2206Z 214DEG 54KT 2968 8204 2950 8194
          2915 8200

$$

ENYEDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 2:22 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 25, 2:22 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EST TUE JAN 25 2011

...TORNADO WATCH IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA THROUGH
9 PM EST...

.UPDATE...A TORNADO WATCH IS EFFECT UNTIL 9 PM EST FOR THE FOLLOWING
COUNTIES OF NORTHEAST FLORIDA...ALACHUA...BRADFORD...CLAY...
FLAGLER...GILCHRIST...MARION...PUTNAM...ST JOHNS...UNION.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING MARINE ZONE...
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

.SHORT TERM...AT NOON EST...SURFACE OBSERVATIONS/MSAS ANALYSIS
INDICATE WARM FRONT HAD FINALLY LIFTED NORTH INTO SOUTHEAST
GEORGIA. A SURFACE LOW WAS CENTERED NEAR NEW ORLEANS WITH SURFACE
RIDGE AND ACCOMPANYING COLD AIR HOLDING EAST OF THE APPALACHIANS.
LIGHTNING DETECTION NETWORK INDICATES DISCRETE THUNDERSTORMS HAVE
DEVELOPED IN VICINITY OF THIS FRONTAL BOUNDARY...WITH ISOLATED
THUNDERSTORMS NOTED ACROSS NORTHEAST FLORIDA AS WELL. RADAR TRENDS
INDICATE A RATHER LARGE SHIELD OF MODERATE TO HEAVY RAINFALL WILL
OVERSPREAD MUCH OF THE FORECAST AREA WITHIN THE NEXT HOUR OR TWO
UNDER STRONG OMEGA VALUES...COMPLIMENTS OF STRONG THERMAL AND
VORTICITY ADVECTION.

BANDS OF STRONG/SEVERE THUNDERSTORMS OVER THE CENTRAL AND EASTERN
GULF OF MEXICO WILL CONTINUE TO WORK TOWARDS THE FLORIDA PENINSULA
THE REMAINDER OF TODAY AND INTO TONIGHT. A FEW OF THESE BANDS ARE
EXPECTED TO CROSS NORTHEAST FLORIDA...ESPECIALLY ALONG AND SOUTH
OF A GAINESVILLE TO ST. AUGUSTINE LINE WHERE THE ATMOSPHERE WILL
REMAIN THE MOST UNSTABLE. DAY 1 CONVECTIVE OUTLOOK ISSUED BY SPC
CONTINUES TO SHOW A SLIGHT RISK FOR THE FLORIDA PENINSULA. THE
MAIN CONCERNS WITH THIS EVENT REMAIN DAMAGING DOWNBURST WINDS AND
HEAVY RAINFALL. THERE IS ALSO THE CONCERN OF ISOLATED TORNADOES IN
BOWING SEGMENTS AND DISCRETE SUPERCELLS...WITH THE EMPHASIS AGAIN
SOUTH OF A GAINESVILLE TO ST. AUGUSTINE LINE.

HAVE MAINTAINED HIGH RAIN CHANCES FOR THIS EVENING...WITH SHOWERS
DECREASING FROM THE WEST TOWARDS MIDNIGHT AS SURFACE LOW IS
EXPECTED TO ADVANCE EAST ACROSS SOUTHEAST GEORGIA...IN VICINITY OF
OLD FRONTAL BOUNDARY. AS THIS LOW DEPARTS OFFSHORE OVER THE
ATLANTIC WATERS LATE TONIGHT...A TRAILING COLD FRONT WILL SWEEP
ACROSS THE LOCAL FORECAST AREA WITH RAIN MOSTLY ENDING WITH
FRONTAL PASSAGE LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

AFOREMENTIONED SURFACE LOW IS FORECAST TO RACE NORTHEAST ON
WEDNESDAY...WITH A POST-FRONTAL TROUGH ADVANCING JUST TO THE
NORTH. NUMERICAL MODELS INDICATE THERE WILL BE SUFFICIENT WRAP-
AROUND MOISTURE TO MAINTAIN CONSIDERABLE CLOUDS ACROSS PORTIONS OF
SOUTHEAST GEORGIA...ESPECIALLY NORTH OF U.S. HIGHWAY 82...INTO THE
EARLY AFTERNOON. DECREASING CLOUDS ARE EXPECTED ELSEWHERE DURING
THE MORNING HOURS.

BREEZY/WINDY CONDITIONS WILL ESTABLISH ACROSS THE FORECAST AREA ON
WEDNESDAY WITH SUSTAINED WINDS OF 15 TO 20 MPH BY LATE MORNING OR
EARLY AFTERNOON ALONG WITH WIND GUSTS TO 30 MPH. THESE WINDS WILL
LIKELY REQUIRE A LAKE WIND ADVISORY. AFTERNOON TEMPERATURES WILL
GENERALLY BE IN THE 50S ACROSS SOUTHEAST GEORGIA AND IN THE 60S
ACROSS NORTHEAST FLORIDA.

WITH MUCH DRIER/COOLER CONDITIONS WORKING INTO THE REGION...
TEMPERATURES ARE FORECAST TO DROP INTO THE 30S/LOWER 40S
WEDNESDAY NIGHT AND INTO THURSDAY MORNING...WITH A LIGHT FREEZE
POSSIBLE ACROSS THE INTERIOR. NEAR SEASONAL TEMPERATURES ARE
FORECAST THURSDAY WITH AFTERNOON HIGHS IN THE UPPER 50S AND LOWER
60S...WITH DRY CONDITIONS FORECAST.

EVEN COOLER TEMPERATURES ARE FORECAST THURSDAY NIGHT/FRIDAY
MORNING WITH A HIGH LIKELIHOOD OF FREEZE OVER THE INTERIOR. AFTER
ANOTHER CHILLY START...HIGHS ON FRIDAY WILL ONCE AGAIN CLIMB TO
NEAR SEASONAL LEVELS OF UPPER 50S AND LOWER 60S.

.LONG TERM...AS ADVERTISED...TEMPS WILL AVERAGE NEAR NORMAL THRU
THE PERIOD. MODELS DIVERGE ON THE TIMING AND STRENGTH OF NEXT
FRONT. HAVE LEFT POPS OUT OF THE EXTEND OTHER THAN SOME ISOLD
SHOWERS OVER THE COASTAL WATERS EARLY NEXT WEEK AS FLOW BECOMES
MORE E.

&&

.AVIATION...WARM FRONT OVER NE FL THIS AREA WILL SLOWLY LIFT NORTH
THIS AFTERNOON WHICH WILL PUT ALL TERMINALS IN THE WARM SECTOR BY
LATE AFTERNOON AND EVE. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS
WILL CONTINUE INTO THE EVENING HOURS WITH WINDS VEERING TO SOUTH.
EXPECTING WIDESPREAD MVFR CIGS WITH OCNL IFR VSBY FROM HEAVY RAIN
AND TS THROUGH THE AFTERNOON WITH IFR CONDITIONS AFTER 23Z FROM RAIN
AND OCNL TS. EXPECTING THE RAIN AND THUNDERSTORMS TO BE OUT OF THE
AREA AFTER 06Z...HOWEVER WILL CONTINUE TO HAVE IFR CIGS/VSBY
CONTINUING THRU EARLY WED AM

&&

.MARINE...WARM FRONT SITUATED ACROSS NE FL WILL LIFT NORTH
THIS AFTERNOON AND EVE PUTTING ALL OF THE COASTAL WATERS
IN THE WARM SECTOR. SOUTHERLY SURGE SOUTH OF THE FRONT WITH
SUSTAINED WINDS OF 21-25 KNOTS. WILL KEEP SCA IN PLACE AS
IS AND HAVE IT GOING FROM EARLY THIS EVE INTO WEDNESDAY EVE
FOR THE NEAR SHORE AND ONGOING THRU EARLY THURSDAY AM FOR
THE OFFSHORE. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
THRU THE EVENING. SOME STORMS MAY BE SEVERE OFFSHORE NE FL.
PCP COMES TO AN END WED AM WITH PASSAGE OF COLD FRONT AND WINDS
SHIFT TO WEST.

&&

.FIRE WEATHER...A COLD FRONT WILL SWEEP THROUGH LATE TONIGHT
BRINGING DRIER AND WINDY CONDITIONS ON WEDNESDAY. A COOL AND DRY AIR
MASS WILL SETTLE INTO THE AREA THURSDAY AND FRIDAY WITH RH VALUES
JUST ABOVE RED FLAG CRITERIA.

SUSTAINED WINDS WILL INCREASE TO 15 TO 20 MPH WITH HIGHER GUSTS
THIS AFTERNOON THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  49  55  33  57 /  60  10   0   0
SSI  55  60  35  55 /  90  20   0   0
JAX  57  63  34  59 /  90  10   0   0
SGJ  58  66  37  58 /  90  20  10   0
GNV  55  64  33  60 /  90  10   0   0
OCF  58  65  35  61 /  90  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
     ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

ZAPPE/PETERSON/WALKER
Hazardous weather outlook, Jan 25, 2:29 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EST TUE JAN 25 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
229 PM EST TUE JAN 25 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH IN EFFECT FOR A PORTION OF NORTHEAST FLORIDA
UNTIL 9 PM THIS EVENING...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE...

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING FOR A
PORTION OF NORTHEAST FLORIDA MAINLY SOUTH OF A JACKSONVILLE
TO GAINESVILLE LINE. MORE DETAILS CAN BE FOUND IN THE
WATCH COUNTY NOTIFICATION.

LOW PRESSURE OVER THE CENTRAL GULF COAST WILL APPROACH THE AREA
THIS EVENING. WIDESPREAD RAINS WITH EMBEDDED STORMS WILL CONTINUE TO
SPREAD ACROSS THE AREA INTO THE EVENING BEFORE TAPERING OFF
AFTER MIDNIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED
ACROSS MUCH OF THE AREA. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE...
ESPECIALLY IN AND NEAR EMBEDDED STORMS.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A LIGHT FREEZE IS POSSIBLE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS IN THE WATCH AREA ARE REQUESTED TO ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jan 25, 3:49 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EST TUE JAN 25 2011

FLZ036-040-252115-
ALACHUA-MARION-
349 PM EST TUE JAN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA AND
NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 415 PM EST...

AT 349 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF NEWBERRY TO
SOUTHWEST OF FLEMINGTON...MOVING EAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND NEWBERRY... ARCHER...
MICANOPY... GAINESVILLE... FLEMINGTON...WALDO... SPARR...
ROCHELLE...REDDICK AND ORANGE HEIGHTS THROUGH 415 PM EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

LAT...LON 2922 8253 2922 8249 2925 8240 2948 8241
      2947 8255 2953 8256 2954 8265 2967 8266
      2983 8212 2967 8204 2948 8205 2948 8204
      2930 8203 2921 8254
TIME...MOT...LOC 2049Z 252DEG 37KT 2963 8262 2949 8251
          2923 8252

ENYEDI
Special weather statement, Jan 25, 3:53 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EST TUE JAN 25 2011

FLZ023-025-030>033-036-037-252130-
ALACHUA-BAKER-BRADFORD-CLAY-DUVAL-PUTNAM-ST. JOHNS-UNION-
353 PM EST TUE JAN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
ALACHUA...BRADFORD...NORTHEASTERN UNION...CLAY...SOUTHEASTERN
BAKER...NORTHERN PUTNAM...WESTERN ST. JOHNS AND SOUTHWESTERN DUVAL
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EST...

AT 354 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST
OF ELLERBEE TO 3 MILES SOUTHEAST OF ORANGE HEIGHTS...MOVING EAST AT
35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WALDO...SANDERSON...SAMPSON...RAIFORD...ORANGE HEIGHTS...HAMPTON...
ELLERBEE...STARKE...MELROSE AND KEYSTONE HEIGHTS THROUGH 430 PM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

LAT...LON 2960 8213 3031 8232 3031 8205 3027 8205
      3031 8200 3031 8161 2963 8143
TIME...MOT...LOC 2054Z 260DEG 32KT 3014 8218 2971 8205

HESS
Special weather statement, Jan 25, 4:11 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 PM EST TUE JAN 25 2011

FLZ036-037-040-252145-
ALACHUA-MARION-PUTNAM-
411 PM EST TUE JAN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ALACHUA...MARION AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 445 PM EST...

AT 412 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES EAST OF
ARCHER TO 4 MILES WEST OF OCALA AIRPORT TO 20 MILES SOUTHWEST OF
SUMMERFIELD...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...OCALA
AIRPORT...ARCHER...FLEMINGTON...SANTOS...REDDICK...OCALA...MICANOPY
AND LOWELL THROUGH 445 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

LAT...LON 2901 8237 2902 8241 2904 8244 2905 8254
      2922 8254 2923 8240 2948 8241 2947 8255
      2953 8256 2954 8265 2958 8266 2969 8195
      2895 8171 2895 8230
TIME...MOT...LOC 2112Z 250DEG 33KT 2953 8238 2921 8222
          2876 8212

ENYEDI
Local storm report, Jan 25, 4:28 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EST TUE JAN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     5 WSW DOWNTOWN JACKSONV 30.30N 81.74W
01/25/2011                   DUVAL              FL   TRAINED SPOTTER

            FUNNEL CLOUD REPORT NEAR GREENLAND AND LORETTO ROAD

&&

AWALKER
Local storm report, Jan 25, 4:30 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EST TUE JAN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             ARLINGTON               30.34N 81.60W
01/25/2011  E0.25 INCH       DUVAL              FL   TRAINED SPOTTER

            A STORM SPOTTER REPORTED PEA SIZED HAIL IN ARLINGTON.

&&

PP
Special weather statement, Jan 25, 4:31 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EST TUE JAN 25 2011

FLZ032-033-252215-
CLAY-ST. JOHNS-
431 PM EST TUE JAN 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY
AND NORTHERN ST. JOHNS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 515 PM EST...

AT 431 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BELLAIR TO 8 MILES
SOUTHWEST OF GREEN COVE SPRINGS...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORANGE PARK...LAKESIDE...
GREEN COVE SPRINGS...DOCTORS INLET...BELLAIR...SWITZERLAND...
PICOLATA...FRUIT COVE...BAKERSVILLE AND DURBIN THROUGH 515 PM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY
BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING
FOR NORTHEASTERN FLORIDA.

LAT...LON 2991 8128 2984 8162 2983 8178 3019 8179
      3019 8167 3012 8167 3013 8159 3012 8153
      3011 8151 3010 8143 3025 8143 3025 8138
      3025 8137 2994 8128
TIME...MOT...LOC 2131Z 257DEG 33KT 3020 8169 2991 8168

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 1:57 PM ESTSpecial Weather StatementJAXGilchrist33 min
Jan 25, 2:38 PM ESTSpecial Weather StatementJAXGilchrist22 min
Jan 25, 2:58 PM ESTSpecial Weather StatementJAXColumbia, Gilchrist32 min
Jan 25, 3:24 PM ESTSpecial Weather StatementJAXAlachua, Baker, Bradford, Union36 min
Jan 25, 3:44 PM ESTAreal Flood AdvisoryJAXAlachua, Baker, Bradford, Clay, Columbia, Duval and 3 more91 min
Jan 25, 3:49 PM ESTSpecial Weather StatementJAXAlachua26 min
Jan 25, 3:53 PM ESTSpecial Weather StatementJAXBradford, Clay37 min
Jan 25, 4:10 PM ESTTornado WarningJAXClay, Duval, Saint Johns50 min
Jan 25, 4:11 PM ESTSpecial Weather StatementJAXMarion34 min
Jan 25, 4:15 PM ESTTornado WarningJAXAlachua, Marion30 min
Jan 25, 4:28 PM ESTTornado WarningJAXMarion47 min
Jan 25, 4:31 PM ESTSpecial Weather StatementJAXSaint Johns44 min
Jan 25, 4:39 PM ESTTornado WarningJAXSaint Johns36 min
Jan 25, 4:41 PM ESTAreal Flood AdvisoryJAXAlachua, Marion, Putnam94 min
Jan 25, 4:55 PM ESTSpecial Marine WarningJAX95 min
Jan 25, 5:01 PM ESTSpecial Weather StatementJAXPutnam, Saint Johns44 min
Jan 25, 5:16 PM ESTSpecial Weather StatementJAXFlagler44 min
Jan 25, 5:43 PM ESTTornado WarningJAXFlagler36 min
Jan 25, 6:30 PM ESTSpecial Marine WarningJAX60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.